MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CHOL2; ENZYMATIC ESTERASE--OXIDASE, CHOLESTEROL

ROCHE DIAGNOSTICS CHOL2; ENZYMATIC ESTERASE--OXIDASE, CHOLESTEROL
Catalog Number 05168538190
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable chol2 cholesterol gen.2, elecsys total psa immunoassay, and iron2 iron gen.2 results from 1 patient on a cobas 8000 cobas c 701 module.The customer was unable to obtain plausible results from 1 patient's samples.The dates of testing were (b)(6) 2022.All samples gave a result of "???" for all tests except for iron on (b)(6) 2022.The result was requested but not provided.It is suspected that there may be an interfering factor in the patient sample.No questionable results were reported outside of the laboratory.The analyzer serial number is (b)(4).This medwatch will cover cholesterol.Refer to medwatch with patient identifier (b)(6) for information on the psa results and medwatch with patient identifier (b)(6) for information on the iron results.
 
Additional Manufacturer Narrative
Electrophoresis testing was performed on one of the samples.The results show a high concentration of gamma-globulins which indicates a possible gammopathy.It was found that the sample on (b)(6) 2022 did not produce results due to a clogged needle indicated by an alarm flag.The investigation found that proteinemia, most likely caused by the high concentration of gamma-globulins, is the cause of elevated viscosity of the samples, which caused sample needle blockage.

Brand Name
CHOL2
Common Device Name
ENZYMATIC ESTERASE--OXIDASE, CHOLESTEROL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15503359
Report Number1823260-2022-02974
Device Sequence Number18175939
Product Code CHH
UDI-Device Identifier04015630924967
UDI-Public04015630924967
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05168538190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASS.
Patient SexUnknown